MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION VOLARA SYSTEM; DEVICE, POSITIVE PRESSURE BREATHING, INTERMITTENT

BAXTER HEALTHCARE CORPORATION VOLARA SYSTEM; DEVICE, POSITIVE PRESSURE BREATHING, INTERMITTENT
Model Number M08594
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 09/21/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported a patient sustained a spontaneous pneumothorax with a volara system.On the date of the event, the patient completed their regular volara treatment at 00:06 without incident.The patient reported they were ¿getting ready for bed¿ and allegedly became ¿short of breath and had pain in their lung.¿ the patient ¿did not think much of it,¿ due to their history of lung pain.The following day, the patient still felt ¿extremely short of breath with lung pain¿ and an ambulance was called.The patient was admitted to hospital.While hospitalized the patient was found to have a collapsed left lung which required a chest tube and received unspecified medical treatment.The patient was discharged eight days later.The patient confirmed that they will not be using the volara device until they received clearance from their pulmonologist.Furthermore, based on the patient¿s history of experiencing pneumothorax episodes six years prior to use of the device and also again while volara therapy was paused, it can be reasonably concluded that the reported event was likely due to pathophysiology of the patient¿s medical condition.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: h11: the device was received for evaluation.Visual inspection did not identify any abnormalities that could have contributed to the reported condition.The device underwent end of life functional testing and performed according to product specifications.A device history review revealed no issues that could have caused or contributed to the reported issue.The reported condition was not verified.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
VOLARA SYSTEM
Common Device Name
DEVICE, POSITIVE PRESSURE BREATHING, INTERMITTENT
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
HILL-ROM SINGAPORE
1 yishun avenue 7
singapore, north east 76892 3
SN   768923
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 60073
2242702068
MDR Report Key23425338
Report Number3008145987-2025-00018
Device Sequence Number18206194
Product Code NHJ
UDI-Device Identifier00887761984578
UDI-Public(01)00887761984578(11)240531
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberM08594
Device Catalogue NumberM08594
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2025
Supplement Date Received by Manufacturer02/09/2026
Initial Report FDA Received Date10/30/2025
Supplement Report FDA Received Date03/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/31/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age73 YR
Patient SexFemale